Get all your news in one place.
100's of premium titles.
One app.
Start reading
Tribune News Service
Tribune News Service
National
Dalia Faheid

Inside a dangerous TikTok trend that keeps sending Texas kids to the hospital

FORT WORTH, Texas — When a 14-year-old girl took 14 Benadryl pills in the middle of the night, her older sister called their grandmother for help, wanting to avoid getting in trouble with their parents.

“It was scary. She had fractured sentences, hallucinations. Her resting heart rate was 199,” the girl’s mother later said, according to Cook Children’s Health Care System, where the teen was treated in 2020.

Two other teenagers also were being treated for Benadryl overdoses at Cook Children’s at the time, after watching online videos on the popular social media platform TikTok. A year and a half later, Tarrant County teens are still being hospitalized after overdosing on Benadryl.

Sign up to read this article
Read news from 100's of titles, curated specifically for you.
Already a member? Sign in here
Related Stories
Top stories on inkl right now
One subscription that gives you access to news from hundreds of sites
Already a member? Sign in here
Our Picks
Fourteen days free
Download the app
One app. One membership.
100+ trusted global sources.